Clomid Weight Gain and Other Side Effects

Have taken 4 rounds of Clomid to date and I'm feeling absolutely awful! My body is totally confused. Gaining weight like crazy and feeling so lethargic. No pregnancy to report as yet which is making me anxious as I know I'm teetering on the edge of IVF, the process for which terrifies me. Has anyone had this experience with Clomid? I look like someone has fashioned me out of modelling balloons! Or at least I certainly feel like that. I think I convinced myself that I would fall pregnant on these drugs so the part of my brain that controls what I eat has shut up shop!

7 Replies

oldest β€’ newest
  • Hi aimzeliza,

    I am currently on my 4th month of clomid and I have to say I feel like I've gained weight and feel bloated all the time. I was so hopeful when I first started on clomid but as the months go by with still no sign of pregnancy I have become so disheartened. If you have to go through IVF then try not to worry, there's so much support out there and so many positive stories. Good luck x

  • Thank you beauty1984. Disheartened is indeed the word! The waiting in between the supposed ovulation day and the next period is horrible as I'm sure you know all about. I had a lot of confidence in these drugs but I think I'm coming to terms with the fact that they're not likely to do the job. 2 Rounds left to go. Wishing you loads of luck!

  • I have 2 rounds left as well and an appointment in June to hopefully start the IVF process. I think I just want to finish with the tablets now and jump straight into IVF. Good luck with your next 2 rounds, hopefully you'll get some good news x

  • I started using clomid this month as part of my IUI treatment and I also agree that it has been a huge factor in my over eating and weight gain. I'm obviously stressed out and comfort eat but I was super hungry in the morning when I woke (i took clomid at night) my usual melon and fruit wasn't enough.

    Not to mention the crazy mood swings and constant sweating.

    I had my IUI treatment on Friday, got a scan today that has confirmed I have ovulated, so I'm now on my 2ww.

    I'm going to end up like a hippo if I continue on this path..... x

  • I had 3 rounds of chlomid last summer and I just used to sweat so much. They boosted my ovulation readings but they messed up my cycles massively and I too felt I gained body fat. I didn't take them again after that and hit the gym!

  • I done 4 rounds of clomid and was ordered to stop treatment by consultant as I had such a bad reaction to it. (My left ovary over responded to it)

    Yes I had awful hormonal swings on it-went from being the Incredible Hulk to weeping and wailing!!!

    We had an appointment with our consultant two weeks ago. And it has been decided that I will have a laparoscopy and (amongst other test with the lap) I will have my ovaries drilled and this will stimulate my ovaries for 6-9 months afterwards.If the clomid isn't suitable for you-this maybe a option for you.

    Wishing you luck with everything.

    X

  • The things we put our bodies through! I'm usually pretty good with any medication but with Clomid I've had every side effect under the sun! The sweats, the mood swings and the weight gain. Having to actually factor sex into all of that mess is just laughable! I'm in for a laparoscopy myself next month, double checking my tubes are all clear as the HSP test was a little unclear. In truth, I can't wait to get off these drugs and feel like myself again! For a bit at least if I have to start IVF! Best of luck to you Jess xx

You may also like...